MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512400810
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial left knee arthroplasty.Subsequently, the patient developed pain, swelling, and there was concern for prosthesis failure on radiograph.The patient was revised with placement of competitor product approximately 5 years and 3 months post implantation.The initial patella was retained.Intra-operative findings included scar tissue, significant poly wear, and metallosis.No further details have been provided at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10; h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision operative notes: mechanical loosening of left knee prosthetic joint and metallosis.Patient presents with pain and swelling of l knee and evidence of prosthesis failure on radiographs.The knee was entered and metallosis was immediately identified throughout the entire capsule and resected.The tibia was then entered at the bone prosthesis interface with a combination of standard and thin osteotomes circumferentially.The tibia was found to be grossly stable, but significant posterolateral poly and metal wear was identified as the source of the metallosis.The femur was entered with osteotomes circumferentially at the prosthesis cement interface.The femur did not appear grossly loose.The femur was extracted with minimal bone loss after meticulous dissection.A definitive root cause cannot be determined.Complaint is confirmed with the provided medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING PS LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21882284
Report Number0001822565-2025-01104
Device Sequence Number12921888
Product Code MBH
UDI-Device Identifier00889024237322
UDI-Public(01)00889024237322(17)211130(10)63539493
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Catalogue Number42512400810
Device Lot Number63539493
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale